Flood, San Juan
- When
- September 7, 2:13 PM AST to 4:15 PM AST
- Where
- San Juan County, 4.52 mi NW of San Juan to 4.14 mi NW of San Juan
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 18.420, -66.105
Kennedy Avenue was reported flooded.
S. Virgin Islands.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
A band of low level moisture moved over the forecast area resulting in scattered showers affecting portions of the local islands and U.S. Virgin Islands.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 7, 2:10 PM AST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 210 PM AST MON SEP 7 2015 .SYNOPSIS...A MID TO UPPER LEVEL RIDGE WILL PERSIST ACROSS THE FORECAST AREA THROUGH MIDWEEK. AS THE AFOREMENTIONED MID TO UPPER LEVEL RIDGE SHIFTS WESTWARD...AN UPPER LEVEL TROUGH WILL SLOWLY AMPLIFY ACROSS THE EASTERN CARIBBEAN THURSDAY AND FRIDAY. WEAK SURFACE HIGH NORTH OF THE AREA WILL CONTINUE TO MAINTAIN A MODERATE EASTERLY WIND FLOW THROUGH AT LEAST MIDWEEK. && .DISCUSSION...VARIABLY CLOUDY SKIES PREVAILED ACROSS THE FORECAST AREA WITH SHOWERS AND ISOLATED THUNDERSTORMS NOTED ACROSS MOST OF PUERTO RICO TODAY. LIMITED SHOWER ACTIVITY HAS BEEN OBSERVED OVER THE U.S. VIRGIN ISLANDS. SHOWERS AND THUNDERSTORMS WILL DISSIPATE NEAR SUNSET LEAVING PARTLY CLOUDY SKIES. UNDER A MID TO UPPER LEVEL RIDGE AND BELOW NORMAL PRECIPITABLE WATER...A GENERALLY FAIR AND MAINLY STABLE WEATHER PATTERN IS EXPECTED TO PREVAIL TONIGHT THROUGH AT LEAST WEDNESDAY. TROPICAL WAVE NEAR 57W WILL MOVE WELL SOUTH OF THE AREA LATE TONIGHT AND INTO TUESDAY. A SECOND TROPICAL WAVE WILL REACH THE EASTERN CARIBBEAN THURSDAY. ALTHOUGH BULK OF MOISTURE WILL ALSO REMAIN SOUTH OF THE AREA...ASSOCIATED MOISTURE WILL COMBINE WITH AMPLIFYING TROUGH TO RESULT IN A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS THURSDAY AND EARLY FRIDAY. AT 1100 AM AST...THE CENTER OF TROPICAL STORM GRACE WAS LOCATED NEAR LATITUDE 13.7 NORTH AND LONGITUDE 35.9 WEST. THE LATEST GUIDANCE HAS THE STORM DISSIPATING INTO A REMNANT LOW BY 120H. A WETTER PATTERN CLOUD BE EXPECTED THE UPCOMING WEEKEND AS MOISTURE ASSOCIATED WITH THIS FEATURE MOVES ACROSS THE EASTERN CARIBBEAN. PLEASE SEE TCPAT2 AND TCDAT2 ISSUED BY THE NATIONAL HURRICANE CENTER FOR MORE INFO ABOUT GRACE. && .AVIATION...VFR CONDS EXPECTED AT ALL TAF SITES...EXCEPT AT TJBQ... TJMZ AND POSSIBLY TJSJ WHERE MVFR CONDS ARE POSSIBLE IN SHRA/TSRA THRU 22Z. MOUNTAIN OBSCURATIONS LIKELY OVER ALONG THE CORDILLERA CENTRAL THRU THIS EVENING. IMPROVING WX CONDS EXPECTED TONIGHT INTO TUE AS DRY AIR MOVES IN. LOW LVL WINDS FM THE E-ESE AT 15-25 KT. && .MARINE...SEAS UP TO 5 FEET AND EASTERLY WINDS AT 10 TO 15 KNOTS ARE EXPECTED OVER THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... SJU 80 90 80 90 / 20 10 10 20 STT 81 90 80 90 / 20 20 10 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. AM...NONE. && 11/23
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 406 AM AST MON SEP 7 2015 AMZ710>745-PRZ001>013-080815- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 406 AM AST MON SEP 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF ISOLATED THUNDERSTORMS WITH DANGEROUS LIGHTNING... HEAVY RAINFALL AND BRIEF GUSTY WINDS THIS AFTERNOON... MAINLY ACROSS THE WESTERN AND INTERIOR SECTIONS OF PUERTO RICO. HEAVY RAINFALL IN ISOLATED AREAS MAY LEAD TO URBAN AND SMALL STREAM FLOODING. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR SUN BAY BEACH AT VIEQUES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-080815- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 406 AM AST MON SEP 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR CRAMER PARK BEACH AT ST CROIX. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
134 PM AST MON SEP 7 2015
PRZ009-010-071830-
MAYAGUEZ AND VICINITY-WESTERN INTERIOR-
134 PM AST MON SEP 7 2015
...A STRONG THUNDERSTORM WILL AFFECT SAN SEBASTIAN...
ANASCO...RINCON...AGUADA...MARICAO...LAS MARIAS...MAYAGUEZ
AND MOCA MUNICIPALITIES...
AT 131 PM AST...A STRONG THUNDERSTORM WAS OVER LAS MARIAS...MOVING
WEST AT 10 MPH. THIS STRONG THUNDERSTORM IS CAPABLE OF PRODUCING
VERY HEAVY RAINFALL...STRONG GUSTY WINDS OF 30-40 MPH AND FREQUENT
LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 1837 6695 1821 6693 1818 6717 1821 6715
1822 6717 1824 6717 1829 6719 1830 6723
1836 6727 1837 6726 1839 6719 1842 6716
1840 6715 1839 6714 1843 6711
TIME...MOT...LOC 1731Z 108DEG 9KT 1832 6713
ERCOMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 134 PM AST LUNES 7 DE SEPTIEMBRE DE 2015 PRZ009-010-071830- MAYAGUEZ Y VECINDAD-OESTE INTERIOR- 134 PM AST LUNES 7 SEPTIEMBRE DE 2015 ...UNA TRONADA FUERTE AFECTARA LOS MUNICIPIOS DE SAN SEBASTIAN... ANASCO...RINCON...AGUADA...MARICAO...LAS MARIAS...MAYAGUEZ Y MOCA... A LAS 1:30 PM AST...UN AREA DE TRONADAS FUERTES ESTABA LOCALIZADA SOBRE LAS MARIAS. ESTA TRONADA FUERTE ES CAPAZ DE PRODUCIR LLUVIAS MUY FUERTES...VIENTOS FUERTES EN RAFAGAS DE 30 A 40 MPH Y RAYOS FRECUENTES. LLUVIA TORRENCIAL ESTA OCURRIENDO CON ESTA TORMENTA...Y PUDIERAN RESULTAR EN INUNDACIONES LOCALIZADAS. NO MANEJE SU VEHICULO EN CARRETERAS INUNDADAS. RAYOS FRECUENTES DE NUBE A SUELO ESTAN OCURRIENDO CON ESTA TORMENTA. LOS RAYOS PUEDEN CAER A 15 MILLAS DE LA TRONADA. BUSQUE REFUGIO SEGURO DENTRO DE UN VEHICULO O EDIFICIO. ER/RVT
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
Kennedy Avenue was reported flooded.
Road PR-5 from Cata o to Bayam n was reported flooded.
Road in front of Federal Prison was reported flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2015Every state in 2015This day in weather historyWarnings in Puerto Rico, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602920, 603072, 602921.